Hail, Warren
- When
- April 24, 2:10 PM CST
- Where
- Warren County, Wright City
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.833, -91.017
Storm spotters reported 1 inch hail.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Apr 24, 3:00 AM CST, 11 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 400 AM CDT THU APR 24 2003 SPRING STORM SHAPING UP JUST ABOUT HOW WE EXPECTED. LOOKS LIKE THE CWFA WILL BE SPARED MOST OF THE SEVERE WEATHER THIS TIME THOUGH AS THE STORM WILL BE MOVING JUST SOUTH OF DUE EAST TODAY AND WELL NEVER GET INTO THE HIGH OCTANE AIR. WARMFRONT WINDING ITS WAY THROUGH WESTERN OKLAHOMA INTO SOUTHERN ARKANSAS WILL MOVE NORTHWARD TODAY...PROBABLY AS FAR AS NORTHERN ARKANSAS OR EXTREME SOUTHERN MISSOURI. HOWEVER...AS MENTIONED ABOVE OUR CWFA WILL STAY NORTH OF THE WARM FRONT AND ANY CONVECTION WE GET TODAY SHOULD REMAIN ELEVATED. IT STILL SEEMS AS THOUGH THE MODELS ARE HAVING A TOUGH TIME PINNING DOWN EXACTLY WHATS GOING TO HAPPEN WITH THIS SYSTEM. THE 06Z ITERATION OF THE ETA MODEL IS TRENDING TOWARD THE 00Z GFS SOLUTION WITH A SLIGHTLY FURTHER NORTH TRACK FOR THE LOW AND ASSOCIATED FRONTS. THIS MORE NORTHERLY TRACK STILL KEEPS OUR CWFA OUT OF THE BEST SEVERE THREAT. THE ETA DOESNT LOOK AT ALL EXCITED ABOUT THE CONVECTION TODAY...EVEN THE ELEVATED VARIETY. LAPSE RATES ARE PITIFUL AND ELEVATED CAPE IS ALMOST NON-EXISTENT. GFS IS A BIT MORE STOUT WITH THE LAPSE RATES AT 7.5C/KM AND SHOWALTER INDICES BETWEEN 0 AND -4 ACROSS MOST OF THE AREA THIS AFTERNOON. BUT SURFACE BASED LIS DONT GET DOWN TO ZERO OR BELOW UNTIL LATE TONIGHT. THIS WOULD TEND TO LIMIT OUR SEVERE THREAT TO LARGE HAIL TODAY...POSSIBLY SOME SPORADIC DAMAGING WIND IF SOME DOWN DRAFTS WERE TO PUNCH THROUGH THE STABLE LAYER NEAR THE SURFACE. BUT WIDESPREAD WIND DAMAGE OR TORNADOES LOOK HIGHLY UNLIKELY. ONE WAY OR ANOTHER THOUGH...ITS GOING TO RAIN TODAY ACROSS THE ENTIRE AREA. HAVE INCREASED POPS FROM LIKELY TO CATEGORICAL ACROSS THE ENTIRE CWFA. KEPT MENTION OF THUNDER OUT OF GRIDS ALL AREAS EXCEPT SOUTHERN ZONES FOR EARLY THIS MORNING...REINTRODUCING IT AROUND 15Z EVERYWHERE ELSE. RAIN THREAT SHOULD CONTINUE OVERNIGHT TONIGHT AS THE STORM CONTINUES SLOWLY EASTWARD INTO SOUTHERN MISSOURI AND NORTHERN ARKANSAS. SHORTWAVES WRAPPING AROUND THE MAIN UPPER LOW SHOULD PRODUCE BANDS OF SHOWERS MUCH LIKE WERE SEEING TONIGHT ACROSS NORTHEASTERN NEBRASKA AND BACK INTO COLORADO. HAVE KEPT PRECIPITATION IN THE FORECAST UNTIL THE CLOSED UPPER LOW FINALLY OPENS UP INTO A WAVE AND MOVES OUT ON FRIDAY NIGHT. GENERALLY FOLLOWED A BLEND OF GUIDANCE NUMBERS FOR TEMPERATURES THROUGH 12Z SUNDAY MORNING. NO UPDATE TO EXTENDED GRIDS ATTM. .STL...NONE CARNEY
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-261200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 750 AM CDT THU APR 24 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI AND WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA TODAY AS A LOW PRESSURE SYSTEM MOVES SLOWLY THROUGH SOUTHEASTERN MISSOURI INTO WESTERN KENTUCKY. THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE TODAY...HOWEVER THEY MAY CONTAIN SMALL HAIL AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS FOR SUNDAY THROUGH THURSDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON SUNDAY EVENING AND SUNDAY NIGHT FOR PORTIONS OF CENTRAL AND NORTHEASTERN MISSOURI AS WELL AS WEST CENTRAL ILLINOIS. AT THIS TIME...THE PRIMARY THREAT APPEARS TO BE LARGE HAIL AND POSSIBLY DAMAGING WINDS FOR SUNDAY EVENING AND SUNDAY NIGHT. IT IS TOO EARLY YET TO DETERMINE IF THERE WILL BE ANY WIDESPREAD SEVERE WEATHER FOR MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT... HTTP://WWW.CRH.NOAA.GOV/LSX (ALL LOWER CASE) CARNEY
The St Louis radar (KLSX), 33 km away, was scanning. The volume nearest the first event began at 20:09 UTC.
1 hail. Local standard time, as filed.
Storm spotters reported 1 inch hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5348351.